MAUDE Adverse Event Report: PENUMBRA, INC. POD COIL; HCG, KRD

PENUMBRA, INC. POD COIL; HCG, KRD
Catalog Number RBYPOD4
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the inferior mesenteric artery (ima) using a pod coil and a non-penumbra microcatheter.It should be noted that the patient¿s anatomy was mildly tortuous.During the procedure, while advancing the pod coil through the mid-shaft of the microcatheter, the pod coil became stuck.The physician then decided to remove the pod coil and while retracting, the pod coil unintentionally detached.Therefore, the microcatheter containing the pod coil was removed.On the back table, the pod coil was flushed out of the microcatheter.The procedure was completed using a ruby coil and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned pod coil confirmed that the embolization coil was detached from its pusher assembly.Evaluation revealed that the distal tip of the pusher assembly was fractured.If the pod coil is retracted against resistance, damage such as a fracture may occur.The pusher assembly fracture likely contributed to the detached embolization coil.The patient¿s tortuous anatomy, and the embolization coil becoming stuck likely contributed to resistance during the procedure.Further evaluation revealed kinks throughout the length of the pusher assembly.This damage was incidental to the reported complaint and likely occurred during packaging of the device for return to penumbra.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
POD COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key18194032
Report Number3005168196-2023-00523
Device Sequence Number7715352
Product Code HCG
UDI-Device Identifier00814548019598
UDI-Public814548019598
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPOD4
Device Lot NumberF97385
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2023
Supplement Date Received by Manufacturer11/22/2023
Initial Report FDA Received Date11/22/2023
Supplement Report FDA Received Date12/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA01/01/2005